MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-4-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5 as found condition: three axium prime devices were returned for analysis within a shipping box; within their opened axium prime outer cartons; within their opened axium prime inner pouches; within their dispenser coils and within their introducer sheath.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: (first axium prime) the introducer sheath was found kinked at ~10.1cm from the distal end (figure f).The axium prime pusher was found broken at the break indicator with the release wire broken at the same location (figure c).The axium prime implant coil was found damaged within the introducer sheath (figures d & e).(second axium prime) the introducer sheath was found kinked at ~10.4cm from the distal end (figure i).No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found damaged within the introducer sheath (figures g & h).(third axium prime) no damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found damaged within the introducer sheath (figures k & l).Testing/analysis: (all three axium primes) the axium prime devices could not be advanced out of their introducer sheaths as they were found stuck.The implant coils could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at cath.Hub¿ was confirmed as the damages found is consistent with resistance for all three devices.Possible causes for coil resistance at catheter hub are, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, micro catheter damage, incompatible micro catheter, or use of an improper hubbing technique (over tightening of the rhv/sheath not firmly seated into hub).Two of the introducer sheaths were found kinked near the distal end at ~10cm, which is the approximate distance for a micro catheter hub and a typical rhv; indicative of a potential overtightening of the rhv.All three returned axium prime coils were found damaged.Customer reported no resistance within the sheaths found during preparation; therefore, it is possible the damages occurred during the attempt to push the coils into the micro catheter hub against the reported resistance.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that when pushing the coils (3) through the microcatheter, it got stuck.The coil was stuck at the catheter hub.The implant coil pushed smoothly out from the introducer sheath.Then taken back the same coil and deployed another one.There was no catheter damage.It was unknown if there was coil damage.There were no symptoms reported.The reported device and any accessory devices were prepared as indicated in the ifu.The patient was being treated for a posterior communicating artery aneurysm.The aneurysm location was the internal carotid artery, saccular and ruptured with a max diameter of 3mm and a neck diameter of 4mm.Blood flow was normal and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the cause of the coil stuck at the hub could not be determined.The coil came out of the introducer sheath smoothly.It was noted that there was no visible damage to the coil after removal.The catheter used was an echelon catheter.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20599654
Report Number9617601-2024-00277
Device Sequence Number6528832
Product Code KRD
UDI-Device Identifier00763000313845
UDI-Public00763000313845
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-4-HX-ES
Device Catalogue NumberAPB-1.5-4-HX-ES
Device Lot Number228588511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale